# SDR CA980908002

- Difficulty date: August 19, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Rotax ROTAX912
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Part number: 2078000107
- Condition: Broken
- Location: Nr 3 Cylinder
- Part time: 1,196 hours
- Component: Rotax, 913435
- Stage of operation: CL
- Nature of condition: E, R
- Precautionary procedure: O

## Discrepancy

(CAN) DURING PRACTICE LANDINGS, A LOUD ENGINE NOISE WAS HEARD, FOLLOWED BY A LOSS OF POWER, WHEN CLIMB POWER WAS APPLIED.  AIRCRAFT RETURNED TO BASE.  POST-FLIGHT INSPECTION FOUND THE NR 3 CYLINDER EXHAUST PIPE HAD BROKEN.  THE PLASTIC COOLANT RESERVOIR HAD MELTED IN SEVERAL PLACES; THE UPPER IGNITION LEAD HAD BURNT AND THE SPARK PLUG HAD BLOWN OFF.
